Upravlenie Bol'shimi Sistemami
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



UBS:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


UBS, 2020, Issue 85, Pages 23–50 (Mi ubs1040)  

Systems Analysis

Stochastic nontransitivity effects in queueing systems

A. V. Gorbunovaa, A. V. Lebedevb

a V.A. Trapeznikov Institute of Control Sciences of Russian Academy of Sciences, Moscow
b Lomonosov Moscow State University, Moscow

Abstract: The paper continues a series of articles devoted to the nontransitivity of the stochastic precedence relation for triplets of independent random variables. Initially, this problem was posed in connection with the application in strength theory. With paired comparisons of iron bars from three factories, a paradoxical situation may arise that the bars from the first factory are "worse" than the bars from the second factory, the bars from the second factory are "worse" than the bars from the third factory, and the bars from the third factory are "worse" than the bars from the first factory. Further, the nontransitivity topic gained popularity for the example of the so-called nontransitive dice. In previous works of the cycle, on the one hand, it was proved that there can be no nontransitivity for many classical continuous distributions, on the other hand, examples of nontransitivity for distributions with polynomial density on a unit interval, as well as for mixtures of normal and exponential distributions of at most than two components. In this paper, we open the topic of the possible influence of nontransitivity on the behavior of stochastic systems. Namely, we study how the nontransitivity of service times relation in the three single-server queueing systems affects the sojourn times, and how in the infinite-server queueing systems it affects the maximum residual service times. The study uses the classic nontransitive triplet of random variables with the same means and variances. In the first case, simulation modeling is used; in the second case, the analytical approach is used.

Keywords: nontransitivity, nontransitive dice, stochastic precedence, queueing systems, service times.

DOI: https://doi.org/10.25728/ubs.2020.85.2

Full text: PDF file (2945 kB)
References: PDF file   HTML file

UDC: 519.2, 519.872
BBK: 22.171
Received: March 2, 2020
Published: May 31, 2020

Citation: A. V. Gorbunova, A. V. Lebedev, “Stochastic nontransitivity effects in queueing systems”, UBS, 85 (2020), 23–50

Citation in format AMSBIB
\Bibitem{GorLeb20}
\by A.~V.~Gorbunova, A.~V.~Lebedev
\paper Stochastic nontransitivity effects in queueing systems
\jour UBS
\yr 2020
\vol 85
\pages 23--50
\mathnet{http://mi.mathnet.ru/ubs1040}
\crossref{https://doi.org/10.25728/ubs.2020.85.2}


Linking options:
  • http://mi.mathnet.ru/eng/ubs1040
  • http://mi.mathnet.ru/eng/ubs/v85/p23

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Upravlenie Bol'shimi Sistemami
    Number of views:
    This page:58
    Full text:25
    References:4

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021